Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 131, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 16, 2006, 4:15 PM EDT for Clinton County, Montgomery County, Tippecanoe County, Indiana. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2006, 4:15 PM EDT (20:15 UTC)
- Expired
- Apr 16, 2006, 5:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Clinton County, IN, Montgomery County, IN, Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 76 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 4:23 PM EDT | HAIL 0.75 | Clarks Hill, IN | |
| Apr 16, 4:25 PM EDT | HAIL 0.88 | Clarks Hill, IN | |
| Apr 16, 4:55 PM EDT | HAIL 0.88 | 2 N Frankfort, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 2:39 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 841 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 162015
SVRIND
INC023-107-157-162100-
/O.NEW.KIND.SV.W.0131.060416T2015Z-060416T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
415 PM EDT SUN APR 16 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CLINTON COUNTY IN CENTRAL INDIANA
THIS INCLUDES THE CITY OF FRANKFORT
EXTREME NORTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA
SOUTHEASTERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA
* UNTIL 500 PM EDT
* AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CLARKS HILL...OR
ABOUT 11 MILES SOUTHEAST OF LAFAYETTE...AND MOVING EAST AT 25 MPH.
THE MAIN THREAT FROM THIS STORM WILL BE LARGE HAIL.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COLFAX AROUND 420 PM EDT...
MULBERRY AROUND 425 PM EDT...
FRANKFORT AROUND 440 PM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4033 8685 4019 8685 4018 8642 4044 8645
4043 8675
$$
PUMA3 follow-up statements
000
WWUS53 KIND 162030
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
429 PM EDT SUN APR 16 2006
INC107-162039-
/O.CAN.KIND.SV.W.0131.000000T0000Z-060416T2100Z/
MONTGOMERY-
429 PM EDT SUN APR 16 2006
...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING
FOR INDIANA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTH CENTRAL INDIANA.
LAT...LON 4034 8682 4023 8683 4018 8642 4044 8645
4043 8675
$$
INC023-157-162100-
/O.CON.KIND.SV.W.0131.000000T0000Z-060416T2100Z/
CLINTON-TIPPECANOE-
429 PM EDT SUN APR 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR WESTERN CLINTON AND SOUTHEASTERN TIPPECANOE COUNTIES...
AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
THIS STORM WAS LOCATED NEAR CLARKS HILL...OR ABOUT 10 MILES WEST OF
FRANKFORT...MOVING EAST AT 20 MPH. DIME SIZE HAIL WAS REPORTED EAST
OF ROMNEY WITH THIS STORM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ROSSVILLE AROUND 445 PM EDT...
FRANKFORT AROUND 450 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING
FOR INDIANA.
LAT...LON 4034 8682 4023 8683 4018 8642 4044 8645
4043 8675
$$
PUMA000
WWUS53 KIND 162045
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
445 PM EDT SUN APR 16 2006
INC157-162055-
/O.CAN.KIND.SV.W.0131.000000T0000Z-060416T2100Z/
TIPPECANOE-
445 PM EDT SUN APR 16 2006
...THE SEVERE THUNDERSTORM WARNING FOR TIPPECANOE COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING
FOR INDIANA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTH CENTRAL INDIANA.
LAT...LON 4032 8671 4023 8670 4019 8642 4044 8645
4044 8672
$$
INC023-162100-
/O.CON.KIND.SV.W.0131.000000T0000Z-060416T2100Z/
CLINTON-
445 PM EDT SUN APR 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR WESTERN CLINTON COUNTY...
AT 444 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR MULBERRY...OR
ABOUT NEAR FRANKFORT...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ROSSVILLE AROUND 450 PM EDT...
FRANKFORT AROUND 455 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING
FOR INDIANA.
LAT...LON 4032 8671 4023 8670 4019 8642 4044 8645
4044 8672
$$
PUMA000
WWUS53 KIND 162059
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
458 PM EDT SUN APR 16 2006
INC023-162108-
/O.EXP.KIND.SV.W.0131.000000T0000Z-060416T2100Z/
CLINTON-
458 PM EDT SUN APR 16 2006
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CLINTON COUNTY EXPIRES
AT 500 PM EDT...
THE THUNDERSTORM IN CLINTON COUNTY HAS DECREASED IN INTENSITY AND
THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING
FOR INDIANA.
LAT...LON 4032 8671 4023 8670 4019 8642 4044 8645
4044 8672
$$
PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 2:19 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 16, 2:19 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 219 PM EDT SUN APR 16 2006 .SYNOPSIS... SURFACE LOW PRESSURE AND UPPER LOW WERE LOCATED ACROSS IA AT 18Z. WARM FRONT EXTENDED FROM SURFACE LOW INTO CENTRAL IN...NEAR INDIANAPOLIS. PREVIOUS ELEVATED CONVECTION HAD DIMINISHED...BUT RADAR MOSAIC SHOWED STORMS DEVELOPING QUICKLY ACROSS ILLINOIS. && .DISCUSSION... FORECAST FOCUS IS ON PRECIPITATION AND SEVERE WEATHER TONIGHT. MODELS IN PRETTY GOOD AGREEMENT. WILL USE A BLEND. WARM FRONT MAY LIFT A LITTLE NORTH THIS AFTERNOON...BUT WITH SURFACE LOW EXPECTED TO PASS ACROSS SOUTWESTERN FORECAST AREA /FA/ DO NOT SEE FRONT GOING MUCH FARTHER NORTH. THIS WARM FRONT WILL SET THE STAGE FOR POSSIBLE SEVERE STORMS INTO THIS EVENING. WELL NORTH OF THE WARM FRONT EXPECT LARGE HAIL TO BE THE PRIMARY THREAT AS CONVECTION WILL BE MORE ELEVATED. HEAVY RAIN ALSO A CONCERN HERE AS WELL WITH GOOD MOISTURE TRANSPORT OVER THE FRONT. WILL HIGHLIGHT HEAVY RAIN POSSIBILITY IN GRIDS/ZFP. SOUTH OF THE FRONT WHERE CONVECTION BECOMES MORE SURFACE BASED DAMAGING WINDS ALSO BECOME MORE PROBABLE. IN ADDITION...WITH SURFACE LOW APPROACHING...TORNADO THREAT INCREASES ACROSS SOUTHWEST FA AND NEAR THE WARM FRONT. SPC HAS PUT SOUTHWESTERN FA IN MODERATE RISK WHICH LOOKS GOOD. FOR ENTIRE FA WILL HIGHLIGHT SEVERE THREAT IN GRIDS/ZFP. WILL HIT POPS HARD AS MOST OF FA SHOULD GET MEASURABLE PRECIPITATION. AS FAR AS TEMPERATURES...MOS GUIDANCE IS SIMILAR AND LOOKS GOOD WITH SOME COLD ADVECTION BEGINNING LATER TONIGHT AFTER SURFACE LOW PASSES. ON MONDAY DRIER AIR WORKS IN FROM THE NORTHEAST. THIS WILL SCOUR OUT THE CLOUDS AND ALLOW SUNSHINE. COLD ADVECTION WILL OCCUR THOUGH AND SHOULD KEEP TEMPERATURES CLOSER TO SEASONAL LEVELS IN THE 60S. MOS GUIDANCE RELFECTS THIS AND LOOKS GOOD. DRY WEATHER THEN CONTINUES MONDAY NIGHT INTO MUCH OF TUESDAY NIGHT AS HIGH PRESSURE TAKES OVER. ANOTHER UPPER LOW MOVES INTO IA BY WEDNESDAY AFTERNOON. A SURFACE FRONT WELL AHEAD OF THIS LOW WILL BRING ANOTHER ROUND OF RAIN TO THE FA...POSSIBLY AS EARLY AS LATE TUE NIGHT. PREVIOUS GRIDS REFLECTED THIS AND LOOK GOOD. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && CS
Hazardous weather outlook, Apr 16, 4:07 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 407 PM EDT SUN APR 16 2006 INZ021-028>031-035>049-051>057-060>065-067>072-172015- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 307 PM CDT SUN APR 16 2006 /407 PM EDT SUN APR 16 2006/ ...SEVERE WEATHER EXPECTED TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: DAMAGING WIND LARGE HAIL HEAVY RAINFALL AREAS AFFECTED AND TIMING: SEVERE THUNDERSTORMS ARE EXPECTED IN MOST OF CENTRAL INDIANA TONIGHT. DISCUSSION: A WARM FRONT WAS FROM NEAR LAFAYETTE TO NEAR CINCINNATI. THUNDERSTORMS IN ILLINOIS WILL INTERACT WITH THIS FRONTAL BOUNDARY TO KEEP A CHANCE OF SEVERE WEATHER IN THROUGH LATER TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOW LAND FLOODING MAY RETURN OVER THE NEXT FEW DAYS ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE RIVER AND THE WABASH RIVER BECAUSE OF LOCALLY HEAVY RAINFALL TONIGHT. ON WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS. THERE IS A CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE. STAY TUNED TO NOAA ALL HAZARDS RADIO FOR FURTHER UPDATES AND TIMING OF THIS EVENT. .SPOTTER INFORMATION STATEMENT... THE NATIONAL WEATHER SERVICE REQUESTS ALL SPOTTERS IN THE WATCH AREA ACTIVATE AND REPORT ALL SEVERE WEATHER TO THIS OFFICE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:37 AM EDT | Severe Thunderstorm Warning | IND | Greene, Monroe | 38 min |
| Apr 16, 8:40 AM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 50 min |
| Apr 16, 9:05 AM EDT | Severe Thunderstorm Warning | IND | Parke, Putnam | 40 min |
| Apr 16, 2:43 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Warren | 47 min |
| Apr 16, 3:02 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe | 43 min |
| Apr 16, 3:44 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Tippecanoe | 31 min |
| Apr 16, 5:16 PM EDT | Tornado Warning | IND | Clinton | 29 min |
| Apr 16, 5:40 PM EDT | Tornado Warning | IND | Clinton, Howard, Tipton | 35 min |
| Apr 16, 6:15 PM EDT | Severe Thunderstorm Warning | IND | Howard, Tipton | 45 min |
| Apr 16, 7:03 PM EDT | Tornado Warning | IND | Sullivan | 42 min |
| Apr 16, 7:17 PM EDT | Tornado Warning | IND | Parke, Vermillion | 43 min |
| Apr 16, 7:25 PM EDT | Tornado Warning | IND | Knox | 50 min |
| Apr 16, 7:41 PM EDT | Tornado Warning | IND | Sullivan | 34 min |
| Apr 16, 7:43 PM EDT | Severe Thunderstorm Warning | IND | Sullivan | 47 min |
| Apr 16, 7:56 PM EDT | Tornado Warning | IND | Parke, Vermillion | 64 min |
| Apr 16, 7:57 PM EDT | Tornado Warning | IND | Daviess, Knox | 48 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.